MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAPL CERE COIL 10 SYS 1.5X3; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAPL CERE COIL 10 SYS 1.5X3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015330
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Based on the product analysis completed on 08-jan-2019, this event meets the required criteria for mdr reporting.Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.(b)(4).The product lot number was not reported.Initial reporter - the customer contact information, including phone, fax, and e-mail address, was not reported.(b)(4).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.[complaint conclusion] as reported by a healthcare professional, the physician did not like the shape of coil deployment of the 1.5mm x 2cm deltapaq (cdf10015230/unk lot) and the 1.5mm x 3cm deltaplush 10 (cpl10015330/unk lot) and decided to remove the coils from the patient; however, while resheathing the coils, the introducers failed to be rezipped.The coils were replaced with same-like coils, and the procedure was completed successfully.There was no report of consequence or impact to the patient.Multiple attempts were made without success to obtain additional information.The 1.5mm x 3cm deltaplush 10 was returned for evaluation.The flexible, distal section of the device positioning unit (dpu) core wire was seen protruding from and re-entering the introducer skive.Blood was visualized in the introducer sheath.The proximal end of the introducer was seen torn and damaged, indicating that the device was improperly unlocked.The device was then inspected under a microscope.The embolic coil distal ball tip was present and intact.The embolic coil was seen kinked inside the introducer sheath.The flexible dpu protruding from the introducer skive was seen kinked.The skive was widened in order to better visualize the proximal embolic coil.The articulating joint was seen damaged as the embolic coil was pressed against it.The embolic coil was seen kinked and twisted around itself within the introducer.The v-notch of the resheathing tool was seen damaged with a fracture running down its center.The sterile lot number was not reported; therefore, a review of the manufacturing documentation could not be performed.The customer report of rezipping difficulty was confirmed.The device could not be unzipped without further damaging the embolic coil and dpu core wire as the flexible section of the core wire was seen protruding from the skive of the introducer.The complaint of positioning difficulty cannot be confirmed because positioning difficulty is specific to both procedure and situation and cannot be reproduced or tested in the lab.However, the observed damage to the dpu core wire and embolic coil may make it more difficult to achieve correct positioning.The embolic coil could not be advanced from the introducer sheath due to the kinked condition in which it was returned.While the sequence of events leading to the observed damage to the coil cannot be determined based on the condition of the returned device, kinking typically occurs when an excessive retraction force is applied in the presence of resistance.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.Because blood was seen in the introducer sheath, it indicates that an insufficient flush was maintained.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.It is likely that excessive force was applied to the device to counter resistance felt as indicated by the damaged embolic coil, dpu core wire, and articulating joint.The ifu provides instructions for when unusual friction is noted during advancement.100% of embolic coils are inspected for damage, as well as zipping functionality, during manufacturing inspection.Thus, it is unlikely that the device left the manufacturing facility with the observed damages.The device does not present any obvious indication of manufacturing defect or anomaly that could have contributed to the event as reported.Positioning difficulty, resheathing difficulty, and coil damage are known potential failures associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting the situations should they be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including vessel/aneurysm characteristics, device manipulation, device interaction, and insufficient flush, may have contributed to the reported failure and damages noted to the returned system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-00865.
 
Event or Problem Description
As reported by a healthcare professional, the physician did not like the shape of coil deployment of the 1.5mm x 2cm deltapaq (cdf10015230/unk lot) and the 1.5mm x 3cm deltaplush 10 (cpl10015330/unk lot) and decided to remove the coils from the patient; however, while resheathing the coils, the introducers failed to be rezipped.The coils were replaced with same-like coils, and the procedure was completed successfully.There was no report of consequence or impact to the patient.Evaluation of the returned devices revealed embolic coil damage.Multiple attempts were made without success to obtain additional information.

Brand Name
DELTAPL CERE COIL 10 SYS 1.5X3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key8233731
Report Number3008114965-2019-00864
Device Sequence Number215380
Product Code HCG
UDI-Device Identifier00878528008194
UDI-Public00878528008194
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCPL10015330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1